Alert archive / Iowa / River Flood Warnings in 2009
River Flood Warning 29, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Mar 24, 2009, 10:20 AM CDT for Wapello County, Iowa. It took effect at Mar 25, 2009, 12:12 PM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2009, 10:20 AM CDT (15:20 UTC)
- In effect from
- Mar 25, 2009, 12:12 PM CDT
- Expired
- Mar 26, 2009, 10:21 AM CDT
- In force
- 22 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Wapello County, IA
The radar
The Des Moines radar (KDMX), 134 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River near Eddyville (EDYI4).
- Action stage
- 60 ft
- Minor stage
- 63 ft
- Moderate stage
- 68 ft
- Major stage
- 70 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05489200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Mar 24, 6:35 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Mar 24, 6:35 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 635 AM CDT TUE MAR 24 2009 .UPDATED FOR THE 12Z AVIATION DISCUSSION... .DISCUSSION... LINE OF SVR THUNDERSTORMS HAS MOVED TO THE EAST AND IS WEAKENING...RESULTING IN SOME GUSTY WINDS IN THE 40 TO 50 MPH RANGE. DO NOT EXPECT TO SEE THIS LAST ALL THAT LONG THIS MRNG HWVR. AS LOW MOVS NWD...TRAILING TROF WILL GIVE THE LAST SHOT OF PCPN OUT OF THIS SYS. MSTR PUNCH OVR ERN KS ANS MO WILL INTERACT WITH THE TROF AND AS A RESULT HAVE KEPT THE FFA OVR THE SERN ZNS. EVEN THE LGTR ECHOS ON RADAR OVR CNTRAL IA HAVE BEEN PRODUCING .15 TO .25 INCH PER HR AS IT LFTS NNEWD. MOST OF ACTIVITY WILL BE N OF THE STATE BY TNGT WITH SOME PARTIAL CLRG. ATTN WILL TURN TO THE NEXT COUPLE OF WAVES FOR THE THU NGT INTO SAT TIMEFRAME. AGMT BTWN THE MDLS IS POOR AT BEST. GFS AND ECMWF ARE CONSIDERABLY FARTHER S WITH THE SYSTEMS LATER THIS WEEK..WITH THE GFS PUTING IA IN THE BULLSEYE. THE ENS IS FARTHER TO THE SEE AS WELL. DID NOT MAKE SIG CHNGS TO THE GOING FCST GIVEN THE UNCERTAINLY. FEEL THE END OF THE WEEK WILL BE ACTIVE...BUT PTYPE AND AMTS ARE IN QUESTION. WITH THE LKLY SOLN ENDING UP FARTHER S...THAT SHOULD CUT THE AMTS DOWN SOME...BUT MAY ALSO PUSH THE R/S LINE FARTHER SEWD OF THE CUR FCSTS. THAT WILL NEED TO BE ADDRESSED WITH NEXT RUN. && AVIATION...24/12Z SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO STREAM NORTH NORTHEASTWARD INTO SOUTHERN/CENTRAL IOWA FROM CENTRAL MISSOURI. THIS ACTIVITY IS EXPECTED TO LINGER THROUGH THE MORNING HOURS...WITH A SLOW PROGRESSION EASTWARD AND TAPER OFF BY EARLY TO MID AFTERNOON. CIGS/VSBYS WILL REMAIN MAINLY IN THE MVFR RANGE...BUT A FEW ISOLATED IFR/LIFR CIGS ARE BEING NOTED ACROSS SOUTH CENTRAL IOWA AND MAY IMPACT KDSM OR KOTM THROUGHOUT THE MORNING HOURS. SOME THINNING OF THE CLOUD DECK IS EXPECTED THIS AFTERNOON INTO THE EVENING AS A DRIER AIR MOVES INTO THE STATE. HOWEVER THIS WILL BE SHORT-LIVED AS CLOUDS ARE EXPECTED TO THICKEN AND LOWER BEHIND A COLD FRONT SLIDING THROUGH THE STATE LATER TODAY. SOUTHEAST TO SOUTHERLY WINDS WILL GRADUALLY SHIFT TO THE SOUTHWEST THEN WEST TO NORTHWEST BY TONIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THROUGH TUESDAY AFTERNOON FOR APPANOOSE-CLARKE-DAVIS-DECATUR-LUCAS-MAHASKA-MARION-MONROE-POWESHIEK- WAPELLO-WAYNE. && SHORT TERM...MJA LONG TERM...MS MAR 09 AVIATION...MJA
Hazardous weather outlook, Mar 24, 5:42 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 542 AM CDT TUE MAR 24 2009 IAZ062-074-075-083>086-094>097-251100- POWESHIEK-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR- WAYNE-APPANOOSE-DAVIS- 542 AM CDT TUE MAR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NON-SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING...AND TAPER OFF FROM WEST TO EAST THIS AFTERNOON. AN EXTENDED PERIOD OF MODERATE RAINFALL MAY RESULT IN FLOODING OF AREAS RIVERS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. IAZ004>007-015>017-023>028-033>039-044>050-057>061-070>073-081- 082-092-093-251100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS- ADAIR-MADISON-WARREN-ADAMS-UNION-TAYLOR-RINGGOLD- 542 AM CDT TUE MAR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MIXED RAIN AND SNOW WILL SPREAD INTO THE AREA THURSDAY NIGHT AND CONTINUE INTO SATURDAY. THERE IS THE POSSIBILITY OF A NARROW BAND OF HEAVY SNOW SETTING UP WITH THIS SYSTEM...WITH SEVERAL INCHES OF SNOW POSSIBLE. IT IS TOO EARLY TO PIN POINT THE EXACT LOCATION OF THE BAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Mar 24, 9:19 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
919 AM CDT TUE MAR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM NON-TSTM WND DMG 2 ENE BOONE AIRPORT 42.06N 93.82W
03/24/2009 BOONE IA EMERGENCY MNGR
CORRUGATED PLASTIC ROOF LIFTED OFF WOODEN FRAME PORCH.
DAMAGE TO FRAME AS WELL. TIME ESTIMATED.
&&
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:03 PM CDT | Tornado Warning | DMX | Adams, Cass | 27 min |
| Mar 23, 9:07 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison, Union | 23 min |
| Mar 23, 9:29 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison, Polk | 31 min |
| Mar 23, 9:58 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Madison, Polk, Warren | 32 min |
| Mar 24, 3:50 AM CDT | River Flood Warning | DMX | Taylor | 7 hr |
| Mar 24, 8:43 AM CDT | River Flood Warning | DMX | Lucas | 3 days |
| Mar 24, 10:20 AM CDT | River Flood Warning | DMX | Wapello | 5 days |
| Mar 24, 10:20 AM CDT | River Flood Warning | DMX | Mahaska | 3 days |
| Mar 24, 10:20 AM CDT | River Flood Warning | DMX | Decatur | 29 hr |
| Mar 24, 10:20 AM CDT | River Flood Warning | DMX | Appanoose, Wayne | 23 hr |
| Mar 24, 2:56 PM CDT | Areal Flood Warning | DMX | Marion | 6 hr |
| Mar 24, 3:38 PM CDT | River Flood Warning | DMX | Madison, Warren | 6 hr |
Nearby
River Flood Warnings in Iowa, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.